Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Tiredness,dizziness,nausea, high bilirubin in blood

My son has been feeling I ll the past week. He is tired, dizzy and feels nauseas. He just had a blood test which has indicated high levels if t bil in his liver . He is 12 years old and the level was 24. Could this be causing his symptoms now and what might be the causes for high levels? He is going to have an ultrasound and has had a second blood test today. But I m concerned and confused
Asked On : Sun, 6 May 2012
Answers:  2 Views:  719
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
the symptoms you are explaining is obviously due to the high bilirubin levels or you can also call it jaundice. the bilirubin levels are produced due to the break down of the red blood cells that is referred to hemolysis for which you have to do a lab test blood complete picture. other than that there be an acute viral infection causing hepatitis resulting in increased hemolysis and hence increased production of billirubin. it can also be due to some sort of obstruction in the common bile duct. the lab test bilirubin levels direct and indirect value can differentiate between obstructive and non obstructive hyperbilirubinemia. the precautions you can follow is give him adequate fluids and better to admit him in nursing care hospital as he may require blue light therapy.
with regards
Answered: Sun, 6 May 2012
I find this answer helpful
Pulmonologist Dr. Shashi Dangwal's  Response
In all probability your son is suffering from viral hepatitis, a very common viral illness affecting liver. His serum bilirubin level is rather high, hence you need to consult your family physician or a good gastroenterologist and get him thoroughly investigated. Most viral hepatitis cases have rapid and full recovery with proper treatment and rest but in view of very high bilirubin, pl consult the concerned specialist without any further delay.
Answered: Sun, 6 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor